MAUDE Adverse Event Report: BAUSCH + LOMB, INC. 20GA ONE-STEP¿ SUTURELESS CANNULA; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

BAUSCH + LOMB, INC. 20GA ONE-STEP¿ SUTURELESS CANNULA; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number 58.20-6
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a one-step sutureless cannula failed during surgery.When the surgeon attempted to remove the trocar at the end of the procedure, the top of the trocar broke off leaving the cannula in the eye.The surgeon had to go back into the eye and retrieve the cannula part of the trocar that fell down onto the retina.A 20ga incision was made to enlarge the incision using a v-lance blade.After several attempts of trying to retrieve the cannula with different types of forceps, the surgeon decided to use a chandelier light fiber so that two forceps could be used to grasp the cannula.The cannula was then removed from the back of the eye.Incision was enlarged, but no sutures were required.
 
Additional Manufacturer Narrative
The product was returned but not evaluated yet.This investigation is ongoing.
 
Additional Manufacturer Narrative
The cannula was returned in an alcon product tray inside a synergetics product pouch for a 58.20-6 one-step sutereless cannula.This cannula was manufactured by an external supplier.The polyimide tube that gets bonded to the abs hub is in two pieces, one loose in the tray, one still bonded to the hub.The break in the tubing is irregular and jagged, with splits or cracks evident.Part of the tubing still attached to hub appears to be rolled inward suggesting the tube bent or folded prior to breaking.The device history review did not reveal any negative quality patterns and there were no associated non-conformances.The vendor reported inspection for through hole diameter (to ensure no resistance with 20ga instruments inserted) and for polyimide/cannula bond strength, this defect would have been detected prior to packaging.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.
 
Event or Problem Description
The incision was enlarged and 8-0 vicryl was used to close the sclerotomy.
 
Additional Manufacturer Narrative
Correction: b1, b2, b5, h1.¿ type of reportable event¿, h10.6 ¿health effect impact code 1¿.

Brand Name
20GA ONE-STEP¿ SUTURELESS CANNULA
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
BAUSCH + LOMB, INC.
4100 n. goodman st.
rochester NY 14609
Manufacturer (Section G)
SYNERGETICS, INC.
3845 corporate centre dr.
o'fallon MO 63368
Manufacturer Contact
amy frutiger
3365 tree court industrial blvd
st. louis, MO 63122
6362263220
MDR Report Key17969750
Report Number0001932402-2023-70006
Device Sequence Number6790456
Product Code MDM
UDI-Device Identifier20841305108176
UDI-Public(01)20841305108176(17)251117(10)M0045868
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2025
Device Model Number58.20-6
Device Lot NumberM0045868
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
09/20/2023
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date11/17/2023
01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
23GA ALCON VITRECTOMY PACK.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown